MAUDE Adverse Event Report: CORDIS CORPORATION AVIATOR PLUS .014 6.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION AVIATOR PLUS .014 6.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4246020W
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product history review is expected but not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when the filling balloon of an aviator plus.014 6.0x20 142cm percutaneous transluminal angioplasty (pta) balloon catheter was deflated, it was found to be difficult to deflate, and it took a long time to remove it.The withdrawal difficulty was encountered when withdrawing from the guide/sheath.Once it was removed from the guide it was noticed that the delivery rod was kinked.There was no reported patient injury.The aviator plus was used by the surgeon to pre-expand the lesion after an angioguard was released into place.The intended procedure was reported to be balloon dilation of the left internal carotid artery plus stenting.The lesion calcification was moderate, with severe tortuosity and seventy per-cent stenosis.The device was not used for a total chronic occlusion (cto).There was neither difficulty removing the product from the hoop, nor difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the the product into the patient.The device prepped normally maintaining negative pressure.The same indeflator was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve nor resistance/friction while inserting the balloon through the guide catheter.There was a little difficulty advancing the balloon catheter through the vessel as well as crossing the lesion.The catheter was in acute bend.The plunger was not depress into the syringe/indeflator when trying to inflate.The user was not unable to to depress the plunger into the syringe/indeflator when trying to inflate.The balloon inflated normally.There was no leakage of contrast noted prior to the balloon being filled.The maximum inflation pressure was 14 atmospheres (atm).Despite the reported slow deflation, the balloon did fully deflate.The product was removed intact (in one piece) from the patient.The balloon dilation was completed, the follow-up procedure was done normally.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, when the filling balloon of an aviator plus.014 6.0x20 142cm percutaneous transluminal angioplasty (pta) balloon catheter was deflated, it was found to be difficult to deflate, and it took a long time to remove it.The withdrawal difficulty was encountered when withdrawing from the guide/sheath.Once it was removed from the guide it was noticed that the delivery rod was kinked.There was no reported patient injury.The aviator plus was used by the surgeon to pre-expand the lesion after an angioguard was released into place.The intended procedure was reported to be balloon dilation of the left internal carotid artery plus stenting.The lesion calcification was moderate, with severe tortuosity and 70% stenosis.The device was not used for a total chronic occlusion (cto).There was no difficulty removing the product from the hoop, removing the protective balloon cover, no difficulty removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device prepped normally by maintaining negative pressure.The same indeflator was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve nor resistance/friction while inserting the balloon through the guide catheter.There was a little difficulty advancing the balloon catheter through the vessel as well as crossing the lesion.The catheter was in acute bend.The plunger was not depressed into the syringe/indeflator when trying to inflate.The user was not unable to depress the plunger into the syringe/indeflator when trying to inflate.The balloon inflated normally.There was no leakage of contrast noted prior to the balloon being filled.The maximum inflation pressure was 14 atmospheres (atm).Despite the reported slow deflation, the balloon did fully deflate.The product was removed intact (in one piece) from the patient.The balloon dilation was completed, the follow-up procedure was done normally.The product was returned for analysis.One non-sterile aviator plus.014 6.0x20 142cm was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, the balloon was previously inflated, a kink/bent condition was found on the body/shaft located approximately 29cm from distal tip.No other anomalies were noted via naked eye on the components returned for analysis.Per functional analysis, an insertion/withdrawal of an appropriate wire through the hub and the distal tip was intended and no difficulties nor impediment was noted.Next an inflator/deflator was connected to the luer hub, and it was attempted to inflate, the unit inflated/deflated as expected, no anomalies were noted.A product history record (phr) review of lot 82226844 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft kinked/bent - in-patient¿ was confirmed as the device was returned and visibly kinked via the naked eye.The reported ¿balloon deflation difficulty - partial or slow¿ was not confirmed through analysis of the returned device.The exact cause of the reported event cannot be determined.Functional analysis was performed on the device, the balloon inflated and deflated as expected with no anomalies noted.Additionally, we do not know the contrast to saline ratio as this information was not provided and may be a contributing factor to a deflation difficulty as contrast is very viscous in nature.Therefore, based in the information available for review, it is likely procedural factors and/or handling of the device and vessel characteristics may have contributed to the events reported.According to the warnings in the safety information in the instructions for use, ¿prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.Prepare an inflation device with diluted contrast medium.Purge the air from the inflation device and connect the inflation device to the stopcock that is connected to the catheter inflation port.Caution: non-ionic contrast medium has higher viscosity and precipitation levels than does the ionic type, which may prolong inflation/deflation times.Open the stopcock to the catheter, the inflation lumen and the balloon will slowly be filled with diluted contrast medium.If resistance is met during manipulation, determine the cause of the resistance before proceeding.When the catheter is exposed to the vascular system, it should be manipulated only under fluoroscopy.Deflate the balloon by pulling vacuum on the inflation device, allowing adequate time for the balloon to fully deflate prior to removal.Open the hemostasis valve as wide as possible and carefully withdraw and remove the balloon catheter from the guiding catheter while keeping the guidewire in place.Close the hemostasis valve to maintain a snug seal around the guidewire.Note: in case of post-dilatation, slowly withdraw the balloon from the stent.Observe removal of the balloon under fluoroscopy to ensure that the balloon disengages from the stent.Perform angiography to confirm angioplasty and/or stent post-dilatation.Remove guidewire and guiding catheter from the patient and discard the devices.Note: if the balloon cannot be withdrawn through the guiding catheter, withdraw the balloon catheter and guiding catheter as a single unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
The product history record review was conducted for lot 82226844 and the product met quality requirements for product acceptance.The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
AVIATOR PLUS .014 6.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key16287521
Report Number9616099-2023-06239
Device Sequence Number20065984
Product Code LIT
UDI-Device Identifier20705032005903
UDI-Public20705032005903
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number4246020W
Device Catalogue Number4246020W
Device Lot Number82226844
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer02/10/2023
03/09/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date02/24/2023
03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK ANGIOGUARD, CONTRAST MEDIA USED HENGRUI IODIXA
Patient Age64 YR
Patient SexFemale
Patient Weight61 KG